Alert archive / Louisiana / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 19, 2006, 4:51 AM CDT for Calcasieu Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2006, 4:51 AM CDT (09:51 UTC)
- Expired
- Jun 19, 2006, 7:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1493 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:01 AM CDT, 50 minutes earlier.
Area forecast discussion, Jun 19, 4:01 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
401 AM CDT MON JUN 19 2006
.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE BEING PRODUCED OVER SOUTHEAST TEXAS
INTO CENTRAL AND SOUTHWEST LOUISIANA EARLY THIS MORNING NEAR A MID
TO UPPER LEVEL LOW OVER THE LOWER SABINE RIVER. THIS LOW IS
SUPPOSED TO DRIFT SOUTHWEST OVER SOUTHEAST TEXAS TODAY. NUMEROUS
SHOWERS AND THUNDERSTORMS...WITH HEAVY RAINS POSSIBLE WILL OCCUR
OVER SOUTHEAST TEXAS INTO WEST-CENTRAL AND SOUTHWEST LOUISIANA
TODAY NEAR/EAST OF THIS LOW. A FLOOD WATCH WILL BE ISSUED SHORTLY.
CHANCES OF RAIN WILL BE LOWER OVER THE EASTERN PARTS OF THE AREA
OUT OF REACH OF THE LOW. TONIGHT...THE LOW IS PROGGED TO
ACCELERATE SOUTHWEST TO NEAR THE LOWER TEXAS COAST...DIMINISHING
THE CHANCES OF RAIN OVER THE FORECAST AREA. BEYOND THAT THERE WILL
BE SMALL CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH MONDAY.
&&
.AVIATION...
VFR CEILINGS AWAY FROM THUNDERSTORMS.
&&
.MARINE...
SMALL CRAFT SHOULD EXERCISE CAUTION TODAY WESTERN PARTS OF AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 85 74 91 75 / 60 30 30 10
KBPT 84 75 90 75 / 80 50 40 10
KAEX 90 70 94 73 / 40 10 20 10
KLFT 90 73 93 74 / 40 20 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: ALLEN...
BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON DAVIS...AND
VERNON.
TX...FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: HARDIN...
JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
&&Hazardous weather outlook, Jun 19, 4:42 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 442 AM CDT MON JUN 19 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-200945- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 442 AM CDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT THROUGH 7 PM THIS EVENING FOR SOUTHEAST TEXAS...WEST-CENTRAL AND SOUTHWEST LOUISIANA. A SLOW MOVING UPPER LEVEL LOW PROGGED TO DRIFT SOUTHWEST OVER SOUTHEAST TEXAS COULD PRODUCE FLOOD PRODUCING RAINS IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... IT MAY BECOME NECESSARY TO REQUEST THE ASSISTANCE OF STORM SPOTTERS AND PUBLIC SAFETY OFFICIALS IN SEVERE WEATHER DETECTION AND WARNING TODAY AND TONIGHT. THE PRIMARY CONCERN WILL BE FLOODING.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:13 AM CDT | Flood Watch | LCH | Allen, Beauregard, Vernon | 33 hr |
| Jun 19, 7:48 AM CDT | Flash Flood Warning | LCH | Calcasieu | 3 hr |
| Jun 19, 8:42 AM CDT | Special Marine Warning | LCH | 63 min | |
| Jun 19, 11:30 AM CDT | Severe Thunderstorm Warning | LCH | Acadia | 60 min |
| Jun 19, 1:40 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin | 65 min |
| Jun 19, 6:17 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 43 min |
| Jun 19, 6:58 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 32 min |
| Jun 19, 6:11 AM CDT | Flash Flood Warning | LCH | Orange | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.